# SDR FDEA200904051224

- Difficulty date: April 5, 2009
- Submitted: April 8, 2009
- Operation: Air carrier
- Aircraft: N717FD
- Make and model: Airbus A300 B4-622
- Aircraft serial: 361
- Aircraft time: 34,915 hours, 34,511 cycles
- System (JASC): 2780 · Leading Edge Slat Control System
- Part: Universal Joint
- Part number: CHA722423
- Condition: Failed
- Location: Slats
- Stage of operation: LD
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

DURING FLAP/SLAT EXTENSION, SLATS STUCK BETWEEN 15 DEG AND 30 DEG WOULD NOT RETRACT.  OPENED RT WING LOWER L/E PANELS TO INSPECT FOR FAULTS.  FOUND RT WING NR 2 SLAT OTBD J/S, INBD SIDE TRANS SHAFT "U" JOINT SHEARED IN TWO.  REMOVED JOINT FROM SHAFT AND PART ON MSN.  NR 2 SLAT TO NR 1 SLAT CONNECTING WRAP AROUND SEAL IS TORN AND REMOVED NEEDS REPLACEMENT ON ORDER.  DISCONNECTOR TRANS SHAFT AT 1ST STEADY BEARING OTBD OF NR 2 ENG PYLON.  ROLLED RT WING NR 2 AND 3 SLAT UP TO 270 DEG BEFORE HITTING UP   STOPS.  ROLLED LT WING AND RT WING NR 1 SLAT UP TO 270 DEG BEFORE HITTING UP STOPS.
